Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

hashimotot's thyrotoxicosis

I am 35 yrs old and was told by a gynecologist that I have Hashimoto's based on a TPO of 41. I have been on 0.025 mg of Synthroid for over one year and only increased once to 0.0375 mg. My free t4 was slightly higher in august than my family dr. wanted and my TSH was above 3, so she increased me to 0.05 mg. I started this new dose on October 5, because in the midst I switched family doctors and she gave me a new script. When I filled the script the pharmacy gave me Eltroxin instead of the synthroid. About a week and a half ago I started experiencing severe fatigue. It has increased along with developing the shakes, palpitations and an overactive stomach. I had blood work done and it showed my TSH at 0.61. Nobody ran a Free t4 or T3. The doctor said I am now hyperactive and to try to fix it quicker and get me feeling right again, she has suggested I stop all thyroid meds over the weekend and she will reassess me on monday. Has anybody ever experienced this and how long did it take to get back to normal and what treatment was used. she said if I wasn't any better on Monday, she would likely start a beta-blocker. How long before I start back on my meds. I am booked to see an endocrinologist in March and have a familial history of hashimoto's.
6 Responses
Avatar universal
Thats interesting coco as i have the shakes, clenching jaw, etc, but I have tons of energy. Low blood pressure, vertigo are happening now and I have stopped taking meds as I was overdosed my doc said the last time this happened to me It has now been one year and I still am not back to normal after 5 years of being just fine on the same meds. Some times I feel ok, no jaw clenching, which has become my measuring stick for hyper vs hypo as the doctors just read the tsh and say, you are within the normal range. I went to an endo just in august of this year, was suppose to be a leader in her field, she read my results that you see I posted and said, you are fine. I decided then that I needed to try to figure this out myself, somehow, thats what brought me here.
Avatar universal
It will take longer than a weekend to get your tSH to come up, TSH tends to change weekly, it takes about 5 days for your body to realize you quit taking it and up to six weeks for it to clear your system completely.
213044 tn?1236531060
Your TSH is technically still within normal range, although quite low.

You should not have been given the higher dose of meds if your doctor wanted to lower your T4. You should have been given a smaller dose.You should not have allowed the pharmacy to substitute a generic for the Synthroid if you were having success with the Synthroid. Generics are NOT the same, regardless of what the pharmacy thinks.

You do not have Hashimoto's Toxicosis. You have been given too much meds. There is a huge difference.

When you see the doctor on Monday you should tell her you need to go back to the Synthroid at a lower dose as soon as your TSH comes up a bit.

Take it easy this weekend and I hope the palpitations do not get too severe. You'll probably only be off meds a few days. You'll probably feel ill for a few weeks. The symptoms will hang around longer than it takes your body to come back into balance.

Hope you feel better soon.
Avatar universal
I appreciate your helpful comments. I have been diagnosed with Hashimoto's but the doctor is pretty sure that I have too much thyroid hormone on board.

She already gave me a script for Synthroid with no subs on it but wants to reassess me monday before restarting my meds. How long until I will start to feel human again.

The doctor told me that if things were not good on Monday that we likely would start a dose of beta-blocker to help with the symptoms until things settle down. How long should we wait before checking the TSH and Free T4 levels again.
213044 tn?1236531060
I cannot say how long before you start to feel better. Better is subjective, and every person is different. My guess is you will feel a little better as soon as your heart settles down. Other symptoms will linger. How long is a question I cannot answer.

Your doctor will have an opinion on how long to wait before testing again. I would ask for a two week wait at the most, but the doctor may feel a month is more  appropriate. Every doctor is a bit different on that opinion as well.

My GP would let me test every two weeks if I wanted, and has before. But then he knows how fast my levels can change. My current Endo is completely different. She tends to go by the book, which is fine for most of her patients, but it does not work for me.

Your doctor may discuss your current symptoms as of Monday and make an educated guess, or she may schedule bloodwork later in the coming week. It's hard to say. If she wants to wait six weeks, then I would express concern, but I am sort of pushy when it comes to that. A lot can happen in six weeks.

I take Toprol, which is a beta blocker. I have been on and off and back on Toprol XL. It has always given me relief almost instantly, with no side affect. If that is a concern you are having, I would say don't sweat it if you need to be on it for a while.

213044 tn?1236531060
I forgot something, as usual. :)

When I said you do not have Hashimoto's toxicosis I should have explained what I ment(sp?).

You were probably diagnosed with Hashimoto's Thyroiditis. that is a disease that is auto-immune and makes you Hypothyroid. You were over medicated, making you Hyperthyroid.

Hashimoto's Toxicosis is a different form of the same disease. It is different in that your levels go from Hypo to Hyper regardless of what meds you are taking. The levels rise and fall and rise and fall. It is...well, I really can't use the words I would like because they would be bleeped out. Yesterday I was Hypo. Today I am Hyper. Tomorrow I will probably skip my Synthroid, because it will make me feel worse. Then I will wait a few days and take more Synthroid.

DON'T DO THAT!

You are not me.

Best of health to you.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.